Neurontin for 10 yr old cipd, HELP
AnonymousSeptember 13, 2006 at 2:36 pm
My computer crashed last Dec. and I have lost all my CIDP contacts.
My daughther is 10 yrs. old, her name is Abby. She got CIDP around 9 – 18 months of age. We got the diagnose when she was 3 1/2 years old. She took IVIG for about 3 years. Was doing wonderful, only needing Motrin for pain at times. She has started having more arm numbness in writing during school, pins and needles, electrical shocks and tight gripping of arms and legs. She has had a real emotional first 2 weeks of school. She had a teacher who just didn’t get it that it toke Abby longer to write and that her arm would fall asleep. Abby’s physical pains were worst with the teacher conflict, Abby cried every night about being yelled at. Her neurolost at Emory , Dr. Sladky wants her to start Neurontin,
Can emotions affect your pain? does anyone have any experience with Neurontin?
Abby is scheduled for another EMG and Nerve study OCt. 10 and 11 at Emory, any advise or suggestions are appreciated.
AnonymousSeptember 13, 2006 at 3:49 pm
How sad!! When will adults ever learn to really “listen” to the children??
I would reverse your question ~ “can the pain affect your emotions”? The answer to both is “yes”, I believe. An excellent article from a New Zealand Nursing Journal should be given to the teacher.
If, after reading this, the teacher doesn’t change her approach with your daughter, then it’s time to move her to another classroom. You are your child’s advocate and she really needs you right now. Abby is not faking this and you must do your very best to get the other adults in her life to understand. I have begun sharing this article with others and it has helped me to better understand and articulate what is going on in my body.
Neurontin made the difference for me but I’m a (very young;) ) Grandma and have no experience with children and GBS pain. Good luck:) many hugs to you both.
AnonymousSeptember 13, 2006 at 4:22 pm
When I am worn out or depressed I sure feel an increase in my residual pain. Neurontin and now Lyrica are what allow me to lead a semi normal life, I am not sure about its use with children though. If the Docs say its ok for her I think it would make a huge difference for her quality of life. The only issue is that it can make you really tired at first, with her being in school perhaps they could have her take it in the evening.
September 13, 2006 at 6:46 pm
So sad to hear that your daughter has the struggle of dealing with CIDP along with what sounds like an ignorant teacher. I know with CIDP we don’t have the physical, outward signs of the illness but teachers are supposed to be trained to handle disabilities whether they can be seen or not.
My friend’s child took Neurontin for epilepsy and had severe depression and mood swings. There is a whole list of side-effects of Neurontin which are normally more noticeable in children ranging from behavior changes such as poor concentration, anger, and anxiety to health concerns such as fever, vomiting and viral infections. I only know of this one situation and I’m sure side-effects vary from child to child.
If your doc seems comfortable with doing it and you trust him/her, then try it. Since you are a concerned,involved parent, I am sure you will notice any side-effects.
Your daughter’s teacher sounds like she needs some info on CIDP. Do you have any literature about CIDP that you could present her teacher with?
I haven’t had a lot of dealings with teachers as I homeschool but I know from my teaching classes that tolerance for all children is mandatory. I don’t know if perhaps coming up with an IEP (Individual Educational Program/Plan) would benefit Abby. IEP’s are more tailored for children with learning disabilities but if she has a physical difficulty that is interferring with her work, then that needs to be addressed.
Glad you found us again and keep us posted on what you decide!
AnonymousSeptember 13, 2006 at 7:44 pm
Hello, thanks for the replies.
Abby did get a new teacher this last Monday and she seems happier and no more tears. I had given information to the previous teacher but it didn’t sink in.
The nurse tried to call in the prescpition but they don’t handle the smaller dosage that the doctor wanted. The doctor is suppose to call me back tomorrow.
One day at a time,
AnonymousSeptember 13, 2006 at 9:27 pm
That’s a good idea. The nurse offered to write a letter today on the phone but I guess I thought what could she say that I haven’t. I’ll get that tomorrow. We have gotten a 504 plan in place, something like an IEP. I guess a doctor spelling everything out means more.
Thanks so much for just listening and responding’
AnonymousSeptember 13, 2006 at 11:26 pm
This makes me SO angry for you. How absolutely horrible of her teacher. I am so sorry. Your daughter has enough going on & she does not need her teacher attacking her like that. UGH!
I don’t know too much about Neurontin but it was offered to me for Emily. She was 4 years old at the time & the neuro said he would give it to me if I really wanted it. So I know it can be prescribed for kids.
HUGS to your daughter. I hope this new teacher is much nicer to her.
AnonymousSeptember 14, 2006 at 8:56 am
I have a 9 year old named Abbey, fortuantly it is only I that suffers from CIDP and not her. The are several side effects to Neurontin but none sevier (that I am aware of).
Just wanted to let you know y’all (can you tell I am from Texas) will be in my prayers.
You must be logged in to reply to this topic.